Alert archive / Indiana / Flash Flood Warnings in 2005
Flash Flood Warning 24, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at Jun 12, 2005, 8:52 PM EST for Hamilton County, Indiana. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 12, 2005, 8:52 PM EST (01:52 UTC)
- Expired
- Jun 12, 2005, 9:45 PM EST
- In force
- 53 min
- Issued by
- NWS Indianapolis, IN
- Area
- Counties, with a storm outline in the text
County Hamilton County, IN
The radar
The Indianapolis radar (KIND), 41 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 1.9 hours before the alert went out and 208 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 336 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1143 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 110 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 130152 FFWIND INC057-130345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 852 PM EST SUN JUN 12 2005 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... HAMILTON COUNTY IN CENTRAL INDIANA * UNTIL 1045 PM EST * AT 851 PM EST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESTFIELD...SHERIDAN...NOBLESVILLE...CICERO...ATLANTA AND ARCADIA. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3994 8623 3994 8588 4021 8589 4021 8622 $$ NIELD
1 follow-up statement
000 WGUS73 KIND 130319 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1019 PM EST SUN JUN 12 2005 INC057-130329- HAMILTON- 1019 PM EST SUN JUN 12 2005 ...THE FLASH FLOOD WARNING FOR HAMILTON COUNTY IS CANCELLED... ALTHOUGH SHOWERS WILL CONTINUE OVERNIGHT, THE THREAT FOR FLASH FLOODING HAS ENDED. LAT...LON 3994 8623 3994 8588 4021 8589 4021 8622 $$ CO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at Jun 12, 2:19 PM EST, 6 hours 33 minutes earlier.
Area forecast discussion, Jun 12, 2:19 PM EST, 6 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 219 PM EST SUN JUN 12 2005 .DISCUSSION... FORECAST FOCUS IS ON PRECIP TONIGHT THEN THROUGH PRECIP INTO MID WEEK. AT 19Z REMNANTS OF ARLENE WERE IN FAR SRN KY. MAIN PRECIP SHIELD WITH REMNANTS WAS ENTERING FAR SWRN FORECAST AREA /FA/ WITH OTHER BANDS ALREADY MOVING ACROSS MUCH OF REMAINDER OF FA. ONE OR TWO LIGHTNING STRIKES NOTED. REPORTS HAVE BEEN RECEIVED OF BETWEEN 1 AND 2 INCHES OF RAIN SO FAR IN SWRN FA...WITH LIGHTER AMOUNTS ELSEWHERE. MODELS ACTUALLY IN DECENT AGREEMENT THIS RUN. GFS/RUC ARE DOING BEST WITH REMNANTS OF ARLENE AT 18Z...SO WILL LEAN ON THESE THROUGH SHORT TERM. AFTER SHORT TERM WILL USE A BLEND. BULK OF PRECIP SHIELD IS NORTH OF SFC LOW CENTER...SO EXPECT MOST OF PRECIP TO BE OVER ACROSS SRN FA BY MIDNIGHT. CURRENT PRECIP PATTERN ALSO SUGGESTS HEAVIEST RAIN WILL REMAIN ACROSS WRN HALF OF FA. WILL CONTINUE CATEGORICAL POPS THIS EVENING ACROSS MOST OF FA...WITH THE EXCEPTION OF FA SWRN FA WHICH WILL BE NEAR END OF MAIN PRECIP SHIELD BY 23Z. AFT MIDNIGHT...DECREASED POPS SOME SWRN HALF OF FA. WILL CONTINUE MENTION OF HEAVY RAIN THIS EVENING. RAINFALL AMOUNTS ARE STAYING REASONABLE GIVEN RECENT VERY DRY CONDITIONS...SO WILL CONTINUE WITH NO FLOOD WATCH. WENT WITH FWC/MET BLEND FOR LOW TEMPS AS MAV LOOKS A BIT COOL GIVEN HIGH DEWPOINTS DUE TO RAIN. CHC POPS WILL BE NEEDED FOR MON MORNING FOR ANY LINGERING PRECIP FROM REMNANTS OF ARLENE...THEN MORE CHC POPS NEEDED FOR MON AFTN AS ATMS DESTABILIZES WITH SOME HEATING. NOT MUCH OF A TRIGGER NOTED...THOUGH NAM HINTING AT POSSIBLE TSRA COMPLEX MOVING IN LATE IN THE DAY. WILL KEEP LOW CHC POPS ALL DAY ENTIRE FA. WITH SOME SUNSHINE EXPECTED...TEMPS WILL RISE TO NEAR MAV/MET NUMBERS. WITH UNCERTAINTIES IN TSRA DEVELOPMENT MON AFTN AND POSSIBLE BOUNDARIES AROUND...KEPT CHC POPS IN MON NIGHT. ON TUE SYNOPTIC FORCING WEAKENS EVEN THOUGH COLD FRONT APPROACHES...BUT ATMS WILL ONCE AGAIN BE UNSTABLE SO CHC POPS LOOK GOOD. UPPER LOW PASSING NEARBY ON WED WILL CREATE POSSIBILITY OF A FEW SHRA...MAINLY NERN FA. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && CS
Hazardous weather outlook, Jun 12, 6:12 PM EST, 2 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 612 PM EST SUN JUN 12 2005 INZ021-028>031-035>049-051>057-060>065-067>072-130200- BARTHOLOMEW-BOONE-BROWN-CARROLL-CLAY-CLINTON-DAVIESS-DECATUR- DELAWARE-FOUNTAIN-GREENE-HAMILTON-HANCOCK-HENDRICKS-HENRY-HOWARD- JACKSON-JENNINGS-JOHNSON-KNOX-LAWRENCE-MADISON-MARION-MARTIN-MONROE- MONTGOMERY-MORGAN-OWEN-PARKE-PUTNAM-RANDOLPH-RUSH-SHELBY-SULLIVAN- TIPPECANOE-TIPTON-VERMILLION-VIGO-WARREN- 855 PM EST SUN JUN 12 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT THE HEAVY RAIN MAINLY ALONG AND NORTH OF INTERSTATE 70 WILL BE ENDING FROM SOUTH TO NORTH BY 11 PM EST THIS EVENING. THERE IS ALSO A CHANCE OF SEVERE THUNDERSTORMS MAINLY NORTH OF AN ARC FROM NEW CASTLE TO ANDERSON TO NOBLESVILLE AND LEBANON THROUGH LATE EVENING. DAMAGING WIND A BRIEF TORNADOES ARE THE MAIN SEVERE THREAT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY THUNDERSTORMS ARE POSSIBLE FROM MONDAY AFTERNOON TO TUESDAY NIGHT. SOME OF THE THUNDERSTORMS COULD BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL THE MAIN THREATS. HOWEVER...ISOLATED TORNADOES ARE ALSO POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE AT TIMES FROM TONIGHT THROUGH TUESDAY NIGHT. && MORE INFORMATION CAN BE FOUND AT OUR WEBSITE... HTTP://WEATHER.GOV/IND KOCH
In the hours before
Local storm report, Jun 12, 5:51 PM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EST SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TORNADO 4 W VERNON 38.99N 85.69W
06/12/2005 JENNINGS IN LAW ENFORCEMENT
TORNADO NEAR 2910 SOUTH AND COUNTY ROAD 850 WEST NEAR
HAYDEN.
&&
MKOCHLocal storm report, Jun 12, 7:12 PM EST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
712 PM EST SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM HEAVY RAIN 2 E NORTH VERNON 39.01N 85.59W
06/12/2005 0.00 INCH JENNINGS IN AMATEUR RADIO
2.75 INCHES OF RAIN REPORTED BY HAM RADIO.
&&
MKOCHSpecial weather statement, Jun 12, 8:03 PM EST, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 803 PM EST SUN JUN 12 2005 INZ046-054>056-062>064-070>072-130200- BARTHOLOMEW-BROWN-HENDRICKS-JACKSON-JENNINGS-JOHNSON-LAWRENCE-MONROE- MORGAN-SHELBY- 803 PM EST SUN JUN 12 2005 ...TORNADO WATCH 468 HAS BEEN CANCELLED... INZ039>042-047>049-057-065-130200- DECATUR-DELAWARE-HAMILTON-HANCOCK-HENRY-MADISON-MARION-RANDOLPH-RUSH- 803 PM EST SUN JUN 12 2005 ...TORNADO WATCH 468 WILL CONTINUE THROUGH 9 PM EST...
Local storm report, Jun 12, 8:13 PM EST, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
813 PM EST SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0711 PM FLOOD GREENSBURG 39.34N 85.48W
06/12/2005 DECATUR IN TRAINED SPOTTER
4 INCHES OF WATER OVER THE ROADWAYS.
&&
MKOCHLocal storm report, Jun 12, 8:14 PM EST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
814 PM EST SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM FLOOD LEBANON 40.05N 86.47W
06/12/2005 BOONE IN TRAINED SPOTTER
STREET FLOODING REPORTED
&&
MKOCHLocal storm report, Jun 12, 8:29 PM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
829 PM EST SUN JUN 12 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0716 PM TSTM WND DMG 4 SW GREENWOOD 39.57N 86.17W
06/12/2005 JOHNSON IN TRAINED SPOTTER
TREES DOWN NEAR THE INTERSECTION OF 700 NORTH AND 875
WEST. SPOTTER WAS NOT SURE OF THE TIME OF THIS EVENT BUT
NOTICED THE TREES DOWN.
&&
MKOCHThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:22 PM EST | Tornado Warning | IND | Hancock, Shelby | 38 min |
| Jun 12, 7:24 PM EST | Tornado Warning | IND | Decatur, Rush | 42 min |
| Jun 12, 7:30 PM EST | Tornado Warning | IND | Hancock, Johnson, Marion, Shelby | 45 min |
| Jun 12, 8:09 PM EST | Tornado Warning | IND | Hamilton, Hancock, Madison | 51 min |
| Jun 12, 8:32 PM EST | Flash Flood Warning | IND | Boone | 3 hr |
| Jun 12, 8:56 PM EST | Flash Flood Warning | IND | Madison | 64 min |
| Jun 12, 9:33 PM EST | Flash Flood Warning | IND | Delaware | 57 min |
Nearby
Flash Flood Warnings in Indiana, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.